For those that follow this board they know that I posted my point of view here a few days after O was pulled and only after giving it much thought and looking at everything I could put my hands on.
This is my second note here. As I had mentioned before it is clear to me, and any experienced person in the medical field, that O as manufactured for the first 25000 patients and first 11 months of use is in NO WAY responsible for those reactions and deaths.
Put another way, you SIMPLY CAN'T NOT HAVE A MEDICATION THAT IS WORKED FOR SO MANY (25000) AND OVER SUCH A PROTRACTED TIME (11 MONTHS) SUDDENLY CAUSE ALL THOSE ALLERGIC REACTIONS.
THAT IS SIMPLY NOT THE WAY MEDICATIONS WORK.
Like I had mentioned something else much of gone wrong but that the original O and as it was originally manufactured is FINE and I feel today's stock move VINDICATES that VERY OBVIOUS point of view.
As it stands the only question at this time is when (and NOT whether) O will return to market and how long before pps returns to previous levels. MY view is that because of what mentioned above I would expect O to return to market within weeks if not days and pps will return to previous levels in short order. I actually think pps will surpass previous highs for simple reason that many doctors have become more familiar with O because of what is happened and once they know FDA is okeyed it back to market many will get on the band wagon of using it.
Sentiment: Strong Buy
I too am a physician and completely agree with the assessment of the MD regarding the unusual pattern of reactions noted that caused the w/d of the drug by the company. I do not, however, know what would be an appropriate time frame for the return of the drug but it is clear to me that this situation can and will be resolved in a positive fashion for the company.
Also, the CEO indicated that the 2 deaths are not related to the drug reaction...see transcript:
Three cases of serious anaphylactic reactions associated with fatal outcomes were reported in February. Two deaths reported prior to February were deemed to be cardiovascular in nature. In these 2 cases, patients' symptoms were not consistent with hypersensitivity reactions, and in consultation with outside experts, these events at the time were not considered likely to be a result of drug-related hypersensitivity. These cases were reported to the Food and Drug Administration in accordance with regulations.
To date, and to be conservative, we are considering all of these cases in our evaluation and recall decision.
At this point, we are unable to prospectively identify which patients may be susceptible to hypersensitivity reactions. We are investigating potential ways to address this risk. It appears that in the rare cases that have been reported thus far, serious hypersensitivity is a first-dose phenomenon and has only been reported with intravenous administration of the drug. In the post-marketing setting, there have been no reports of such reactions following subsequent dosing in patients who have completed their dialysis session or in patients receiving the drug subcutaneously, although the subcutaneous patient numbers are limited.
The companies are actively investigating these cases to determine a root cause of these events. If we can identify and address the underlying cause, the FDA has said they would work with us on appropriate next steps for the product. In the meantime, we have suspended our promotional efforts and have instructed health care professionals that no new or existing patients should receive OMONTYS.
CEO said that they are working with FDA to reintroduce O:
In summary, we believe that although the majority of patients have tolerated OMONTYS well, suspension of promotional activities and a product recall is warranted at this time. Our priority is to attempt to determine and appropriately address the root cause of the hypersensitivity reactions and work with the FDA to reintroduce the product to the market.
A dirty little secret in the medical field is that undertrained personnel often overstep prior restraints on their skill sets and do things that used to be performed by higher skilled employees.
It is not unusual for new grads from for profit schools to be dumped in clinics(some of these grads have drug and/or criminal issues). This game can sometimes artificially exaggerate job placement rates and federal job grant money is sometimes funneled to hiring clinics.
I am solidly with the doctor that this is almost certainly a human error issue.
I happen to be a nurse icu/ed. Not that you need my position to substantiate what you have said, but I understand medicine and it's my job too. it is my opinion, that sensitization needs to take place before anaphalactic shock/reaction can occur. If these recipients of Omonty were first time users, they MUST have been sensitized by something other that the drug itself. A base solution? A mixer? A preservative? Agree, this may take some time to figure out, and imo, the sharp investor already understands this, but this investor is accumulating. It is near impossible for the active anemia drug to be the culprate as the severe anaphalactic reactions would necessatate antigen stimulation to arouse these antibodies. IMPOSSIBLE with FIRST TIME USERS!!!!! jmeo.
The interesting thing to me is the following statement in the notice.
There have been no reports of such reactions following subsequent dosing, or in patients who have completed their dialysis session.
Are they saying that the patient was given a dose, had a reaction and was later given another dose without reaction? If that is the case, then it would seem the reactions are lot specific.
Also there were changes to label in December 2012. I copied from fda.gov:
Omontys (Peginesatide) Injection
Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) – December 2012
Serious allergic reactions to OMONTYS which may include anaphylaxis
WARNINGS AND PRECAUTIONS
Serious Allergic Reactions
Serious allergic reactions, including anaphylactic reactions, hypotension, bronchospasm, angioedema and generalized pruritus, may occur in patients treated with Omontys. Immediately and permanently discontinue Omontys and administer appropriate therapy if a serious allergic reaction occurs.
Sentiment: Strong Buy